**Note: I am NOT condoning anyone go off Valium this way. From what I have read it can be dangerous, even life threatening, to do this if you are on a high dose of any of the benzodiazepines. (Although for the life of me I never could find out Why...If anyone knows I'd like to know too) Please work out a schedule with your pdoc if you want to stop any of your medications.
I am not exactly sure, but I think I am on my 8th or 9th day of no Valium. I tried to go off it by slowly lowering my dose, but as soon as I had any side effects I would take more Valium and eventually I ended up taking more than prescribed, just so I did not have to deal with the stress of stopping it. I don't know if I feel psychologically afraid, or if physiologically I was becoming more tolerant of higher doses. Probably both. I always seem to have this pattern after having been on Valium, or any other Benzodiazepine, for a while.
Valium definitely helps me in a number of ways, but it also makes me tired and (I think) apathetic. Dr. X and I have decided I slowly go off all my medications as he says it is not clear they are helping me. To some degree I agree. I am not sure if they help or not.
I still seem to have mood swings/unstable moods and much of the time I feel extremely depressed and anxious, sometimes I feel moderately depressed and anxious, sometimes I feel only depressed and sometimes only anxious and some of the time I feel hopeful. This is the best I have ever been in 7 years, so it is hard to say my medicine is NOT working. I think at best it is sort of, at times helping. Other times I think it is my changing life and therapy that has lifted me a bit. If it were the medication wouldn't I feel hopeful at least most or much of the time?
Anyways... I discontinued Valium cold turkey about 8 or 9 days ago. It has been both uplifting and brutal, but I simply could not manage to lower the dose slowly.
The uplifting part is that I seem to have an increase in energy and, at least part days I have had more energy. The brutal part has been and continues to be (maybe even worse now than the first few nights) the withdrawal side effects I have been experiencing: